Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes vaginal spotting after removal of Mirena?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5968 Questions
Question
I am 53 & was having very heavy periods for 5 years. Last nov had polyp removed & mirena coil inserted but after 7 months of almost continuous light bleeding or spotting I had the coil removed. The light bleeding & brown spotting has still continued for just over 2 weeks. Is this normal or should I go back to my Doctor. I feel well in myself.
Posted Tue, 5 Aug 2014 in Women's Health
 
 
Answered by Dr. Aarti Abraham 7 minutes later
Brief Answer:
GIVE YOURSELF A MONTH TO RECOVER AFTER MIRENA

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
When was the Mirena exactly removed ?
For upto a month after the Mirena removal, mild spotting is common, as the body adjusts to the changed hormonal levels.
If spotting persists beyond that, go back to your doctor for an evaluation, including a repeat pelvic ultrasound scan.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor